Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 30, NWS St. Louis, MO

March 28, 2018Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 28, 2018, 3:46 AM CDT for Reynolds County, Missouri. It took effect at Mar 28, 2018, 5:04 AM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Mar 28, 2018, 3:46 AM CDT (08:46 UTC)
In effect from
Mar 28, 2018, 5:04 AM CDT
Expired
Mar 29, 2018, 7:00 PM CDT
In force
38 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 11.07 ft at Mar 30, 2018, 3:00 AM CDT.

actionminormoderate5101503/2803/2903/3003/31
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

123 
WGUS43 KLSX 280846
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
346 AM CDT Wed Mar 28 2018

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 

  Black River near Annapolis

.This Flood Warning is a result of 1 to 2 inches of precipitation the 
past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-290845-
/O.NEW.KLSX.FL.W.0030.180328T1004Z-180330T0000Z/
/ANNM7.1.ER.180328T1004Z.180328T1800Z.180329T0000Z.NO/
346 AM CDT Wed Mar 28 2018

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Black River near Annapolis
* until Thursday evening.
* At  3:15 AM Wednesday the stage was 7.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage within the next hour 
  crest near 8.3 feet then fall below flood stage this evening.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/29  03/30  03/31  04/01  04/02

Black River
  Annapolis        8.0    7.81       8.2    6.8    6.1    5.2    4.7


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
3 follow-up statements
300 
WGUS83 KLSX 281459
FLSLSX
Flood Statement
National Weather Service St Louis MO
959 AM CDT Wed Mar 28 2018

...The flood warning continues for the following rivers in 
Missouri...
 
                  ...Black River near Annapolis

.This Flood Warning is a result of 1.8 inches of rain the 
past 48 hours and 0.28 inches forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-291500-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-180330T2100Z/
/ANNM7.1.ER.180328T0838Z.180329T0000Z.180329T2100Z.NO/
959 AM CDT Wed Mar 28 2018

The Flood Warning continues for
  the Black River near Annapolis
* until Friday afternoon.
* At  9:15 AM Wednesday the stage was 9.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 10.0 feet by this evening, then
  fall below flood stage tomorrow afternoon.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/29  03/30  03/31  04/01  04/02

Black River
  Annapolis        8.0    9.17       9.0    7.4    6.6    5.8    5.3

&&

LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079

$$
203 
WGUS83 KLSX 290105
FLSLSX
Flood Statement
National Weather Service St Louis MO
805 PM CDT Wed Mar 28 2018

...The flood warning continues for the following river in 
Missouri...
 
 
  Black River near 
  
      Annapolis
  

.This Flood Warning is a result of 2-3 inches of rainfall since
Monday morning and an additional 0.50-1.00 inches forecast through
Thursday afternoon...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-300104-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-180330T0600Z/
/ANNM7.1.ER.180328T0838Z.180328T1530Z.180329T0600Z.NO/
805 PM CDT Wed Mar 28 2018

The Flood Warning continues for
  The Black River near Annapolis
* Until late Thursday night.
* At 7:15 PM Wednesday the stage was 8.3 feet.
* Flood stage is 8.0 feet.
* The river is forecast to fall back below flood stage late tonight.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/29  03/30  03/31  04/01  04/02

Black River
  Annapolis        8.0    8.31       7.7    6.8    6.2    5.6    5.1


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
983 
WGUS83 KLSX 291509
FLSLSX
Flood Statement
National Weather Service St Louis MO
1009 AM CDT Thu Mar 29 2018

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Black River near Annapolis

.This warning cancellation is a result of up to 3 inches of rain the 
past 24 hours and 0.43 inches forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-291539-
/O.CAN.KLSX.FL.W.0030.000000T0000Z-180330T0600Z/
/ANNM7.1.ER.180328T0838Z.180328T1530Z.000000T0000Z.NO/
1009 AM CDT Thu Mar 29 2018

The Flood Warning is cancelled for
  the Black River near Annapolis.
* At  9:15 AM Thursday the stage was 7.2 feet.
* Flood stage is 8.0 feet.
* The river crested below flood stage at 8.0 feet. The river will 
  fall to 7.2 feet by tomorrow morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/30  03/31  04/01  04/02  04/03

Black River
  Annapolis        8.0    7.16       7.2    6.7    6.2    5.7    5.3

&&

LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 28, 3:41 AM CDT, 5 minutes earlier.

Area forecast discussion, Mar 28, 3:41 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
341 AM CDT Wed Mar 28 2018

.SHORT TERM...  (Through Late Tonight)
Issued at 341 AM CDT Wed Mar 28 2018

The sfc cdfnt will remain south of the CWA today with SW flow aloft
across the region. The weak sfc ridge in place will slowly build
newd out of the region as the upper trof and sfc low approach the
area tonight.

With the area under SW flow, it will be more difficult to determine
how far north waves of precip will be. However, mdls are in general
agreement that much of the precip today will be south of the CWA.
Have therefore generally kept PoPs on the low end, except for mid to
late this afternoon when a s/w track far enuf north to bring a wave
of precip into srn portions of the CWA.

The chance of rain spreads north across the CWA thru the evening
hours as the main trof approaches and large scale lift spreads
across the region. The NAM is a much drier soln and shud not be
ignored. However, it is an outlier. That said, given the low level
moisture depicted by mdls, mainly the nrn half of the CWA may see
more drizzle than rain. Late tonight, as the large scale lift
increases and moisture deepens, do expect more shower activity to
develop and spread into the area.

With ample cloud cover across the region today, little if any
advection and potentially some rain, have lowered temps today and
raised temps slightly tonight to lower the diurnal temp spread.

Tilly

.LONG TERM...  (Thursday through Tuesday)
Issued at 341 AM CDT Wed Mar 28 2018

The pattern will be shifting Thursday and Friday as the longwave
trof moves east through the Great Plains and into the Midwest. Low
pressure will develop along the front over Arkansas as the trof
approaches the Midwest Thursday morning.  This low will move
northeast through southeast Missouri and into the Ohio Valley by
Thursday evening.  The GFS and ECMWF both print out another 1-2
inches of rain over southeast Missouri associated with strong low
level moisture convergence and isentropic lift as the low moves
across the boot heel and into the Ohio Valley.  The GFS also shows
an inch or more wrapping back up into central and east central
Missouri and southwest Illinois...but the ECMWF is more conservative
with amounts between 1/4 and 3/4 inch.  Think the more conservative
solution is more likely, especially since the NAM has virtually no
precip outside of southeast Missouri.

GFS and ECMWF are coming into better agreement for Friday and
Saturday.  While there are differences in the details, both models
show little or no precip now on Friday as a surface high moves
across the area.  Couldn't totally rule out a sprinkle or two as the
upper level trof will still be lingering over the eastern fringes of
the Mississippi Valley.  Another shortwave trof will drop into the
northern Plains Saturday morning.  This will force surface
cyclogenesis over the northern Plains and the low will move rapidly
east-northeast into the Great Lakes region by 00Z Sunday.  The
trailing cold front passes through the forecast area Saturday
afternoon and evening.  Current indications are that there will be
enough low level moisture ahead of the front to produce showers on
Saturday.  Not entirely sure what the coverage will be, but the
moisture convergence is not terribly strong and QPF is
correspondingly pretty light as well.  The airmass that builds
across the area Saturday night and Sunday looks unseasonably cold
with lows Sunday morning dropping into the mid 20s to low 30s and
highs struggling to reach the low to mid 40s Sunday afternoon.

GFS and ECMWF diverge early next week with the GFS keeping a quasi
zonal pattern aloft while the ECMWF is more amplified with a
longwave trof over the eastern U.S.  The ECMWF is therefore drier
and cooler over the mid Mississippi Valley than the GFS.  Will stick
with the ensemble solutions given the discrepancy.

Carney

&&

.AVIATION...  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1156 PM CDT Tue Mar 27 2018

MVFR conditions persist tonight with copious low-level moisture in
place. A small hole of VFR cigs along the I-70 corridor should
continue to fill in with MVFR cigs, eventually lowering to IFR at
all sites tonight into Wednesday morning. Expect the worst
conditions (potentially LIFR) at UIN where fog and/or low stratus
are expected. Elsewhere, light fog and IFR cigs should persist
tonight into Wednesday morning. Some showers will continue to
remain possible at the St. Louis sites and COU through the
overnight hours, before drier conditions finally filter in
Wednesday morning. Conditions should slowly improve to MVFR
through the day on Wednesday with fairly light and variable winds.

SPECIFICS FOR KSTL:
Brief VFR conditions earlier have now been replaced with MVFR
cigs, with these cigs expected to lower further to IFR through the
overnight hours into Wednesday morning. Some light fog will also
be possible as conditions worsen early Wednesday morning. A few
showers will continue to be in the vicinity through the overnight
hours, but no real impacts are expected. Conditions should improve
back to MVFR through the day on Wednesday as drier air briefly
builds into the region, but conditions are expected to degrade
again as the next round of showers moves in.

KD

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     57  45  52  35 /  20  70  90  10
Quincy          56  39  50  31 /  10  50  50   5
Columbia        56  41  51  33 /  20  60  60   5
Jefferson City  57  43  52  34 /  20  60  60   5
Salem           57  47  54  35 /  30  80  90  20
Farmington      56  45  54  35 /  40  80  90  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 28, 3:43 AM CDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
343 AM CDT Wed Mar 28 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-290845-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
343 AM CDT Wed Mar 28 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Carney

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.